Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS Fort Worth, TX

July 3, 2014Jack County, Texas

NWS Fort Worth, TX issued this special weather statement at Jul 3, 2014, 9:21 AM CDT for Jack County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2014, 9:21 AM CDT (14:21 UTC)
Expired
Jul 3, 2014, 9:45 AM CDT
In force
24 min
Issued by
NWS Fort Worth, TX

County Jack County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 126 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WWUS84 KFWD 031421
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
921 AM CDT THU JUL 3 2014

TXZ091-100>102-031445-
JACK TX-MONTAGUE TX-WISE TX-YOUNG TX-
921 AM CDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN JACK COUNTY
  SOUTHERN MONTAGUE COUNTY
  NORTHERN WISE COUNTY
  NORTHERN YOUNG COUNTY

AT 921 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
BOWIE TO 3 MILES EAST OF OLNEY...MOVING EAST AT 10 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...JACKSBORO...
ALVORD...BRIDGEPORT...CHICO...DECATUR...OLNEY AND FORESTBURG.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND 
PEA-SIZED HAIL...CAN BE EXPECTED FROM THESE STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3341 9895 3340 9843 3348 9842 3347 9799
      3362 9799 3363 9749 3344 9749 3343 9738
      3323 9739 3318 9896 3334 9897
TIME...MOT...LOC 1421Z 267DEG 9KT 3349 9772 3336 9871

$$


CAVANAUGH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jul 3, 7:04 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 3, 7:04 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
704 AM CDT THU JUL 3 2014

.DISCUSSION...
ONE ROUND OF SHOWERS AND THUNDERSTORMS THAT EXTENDED EAST OF A
GAINESVILLE TO ATHENS LINE OF 1145Z WILL CONTINUE TO MOVE
SOUTHEAST. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS HAS
DEVELOPED NORTHWEST OF AN ABILENE /KABI/ TO DECATUR /KLUD/ TO
SHERMAN /KGYI/ LINE. THESE STORMS WILL TRACK EAST AND SOUTHEAST
THIS MORNING. SOME OF THIS ACTIVITY MAY MOVE INTO THE METROPLEX
TAF SITES 14-15Z. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS MAY ALSO DEVELOP WITH DAYTIME HEATING THIS
AFTERNOON...SO HAVE INCLUDED VCTS FOR THE 21-01Z PERIOD.

EAST TO NORTHEAST WINDS OF 5 TO 10 KNOTS WILL PREVAIL FOR TODAY
WITH WINDS BECOMING SOUTHEAST AT SIMILAR SPEEDS AFTER 01Z.

&&

.AVIATION...
/ISSUED 1156 PM CDT WED JUL 2 2014/
/06Z TAFS/

CONCERNS...CHANCE FOR THUNDERSTORMS AT THE METROPLEX AIRPORTS OVERNIGHT
AND AT ALL THE TAF SITES THURSDAY AFTERNOON.

ISOLATED SHOWERS/THUNDERSTORMS ARE DEVELOPING OUTSIDE THE
METROPLEX THIS EVENING BUT NEW MODEL DATA THIS EVENING IS COMING
INTO AGREEMENT THAT ISOLATED TO SCATTERED CONVECTION WILL CONTINUE
OVERNIGHT NEAR THE METROPLEX AS AN UPPER LEVEL TROUGH MOVES INTO
THE AREA. WILL PREVAIL VCTS AT THE METROPLEX TAF SITES FROM 06-15Z
BUT THE BEST TIME FOR IMPACTS WILL LIKELY BE 09-13Z. ANOTHER ROUND
OF ISOLATED TO SCATTERED CONVECTION IS EXPECTED TO DEVELOP ACROSS
THE REGION THURSDAY AFTERNOON AND WILL ALSO INCLUDE VCTS AT ALL
THE TAF SITES FROM 21-01Z. STRONG AND GUSTY WINDS COULD OCCUR WITH
ANY THUNDERSTORMS THURSDAY AFTERNOON.

THE WINDS THROUGH MOST OF THE PERIOD WILL BE LIGHT FROM THE
NORTHEAST TO EAST BUT WILL BECOME MORE EAST TO EAST-SOUTHEAST
THURSDAY EVENING.

82/JLD

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  92  74  95  74  95 /  30  20  20  10  10
WACO, TX              93  72  94  71  95 /  30  20  30  10  10
PARIS, TX             88  67  90  68  92 /  30  10  10   5  10
DENTON, TX            91  71  94  71  95 /  30  20  20  10  10
MCKINNEY, TX          92  71  94  71  94 /  50  20  20  10  10
DALLAS, TX            92  74  94  74  95 /  30  20  20  10  10
TERRELL, TX           94  74  95  73  95 /  50  20  20  10  10
CORSICANA, TX         92  72  92  71  93 /  30  20  20  10  10
TEMPLE, TX            95  72  94  71  95 /  30  30  30  10  10
MINERAL WELLS, TX     92  70  93  71  95 /  30  20  20  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/
Hazardous weather outlook, Jul 3, 4:27 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
427 AM CDT THU JUL 3 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
427 AM CDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND
CENTRAL TEXAS THROUGH TONIGHT. WHILE SEVERE WEATHER IS GENERALLY
NOT EXPECTED...LOCALLY STRONG WIND GUSTS...HEAVY RAIN AND CLOUD
TO GROUND LIGHTNING STRIKES MAY BE ASSOCIATED WITH SOME OF THE
STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH AND
CENTRAL TEXAS ON INDEPENDENCE DAY. CLOUD TO GROUND LIGHTNING WILL
BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 3:56 AM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 AM CDT THU JUL 3 2014

TXZ103>105-118>120-030930-
DALLAS TX-DENTON TX-HUNT TX-ROCKWALL TX-TARRANT TX-COLLIN TX-
356 AM CDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN COLLIN COUNTY
  NORTHERN DALLAS COUNTY
  SOUTHEASTERN DENTON COUNTY
  SOUTHWESTERN HUNT COUNTY
  ROCKWALL COUNTY
  NORTHEASTERN TARRANT COUNTY

AT 354 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENVILLE TO
KELLER...MOVING SOUTHEAST AT 20 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE FLOWER MOUND...TROPHY
CLUB...GREENVILLE...QUINLAN...ARLINGTON...BEDFORD...COLLEYVILLE...
GRAPEVINE...SOUTHLAKE...ADDISON...CARROLLTON...DALLAS...GARLAND...
HIGHLAND PARK...IRVING...RICHARDSON...AND ROCKWALL.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND WIND GUSTS
TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3288 9601 3281 9641 3281 9652 3279 9652
      3267 9718 3305 9729 3323 9612
TIME...MOT...LOC 0854Z 323DEG 15KT 3313 9610 3293 9720
Special weather statement, Jul 3, 9:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
921 AM CDT THU JUL 3 2014

TXZ091-100>102-031445-
JACK TX-MONTAGUE TX-WISE TX-YOUNG TX-
921 AM CDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN JACK COUNTY
  SOUTHERN MONTAGUE COUNTY
  NORTHERN WISE COUNTY
  NORTHERN YOUNG COUNTY

AT 921 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
BOWIE TO 3 MILES EAST OF OLNEY...MOVING EAST AT 10 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...JACKSBORO...
ALVORD...BRIDGEPORT...CHICO...DECATUR...OLNEY AND FORESTBURG.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND
PEA-SIZED HAIL...CAN BE EXPECTED FROM THESE STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3341 9895 3340 9843 3348 9842 3347 9799
      3362 9799 3363 9749 3344 9749 3343 9738
      3323 9739 3318 9896 3334 9897
TIME...MOT...LOC 1421Z 267DEG 9KT 3349 9772 3336 9871

CAVANAUGH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:56 AM CDTSpecial Weather StatementFWDDallas, Rockwall34 min
Jul 3, 9:58 AM CDTAreal Flood AdvisoryFWDJack, Young3 hr
Jul 3, 2:02 PM CDTSpecial Weather StatementFWDMills28 min
Jul 3, 4:09 PM CDTSpecial Weather StatementFWDCoryell36 min
Jul 3, 4:16 PM CDTSpecial Weather StatementFWDBell29 min
Jul 3, 4:48 PM CDTSpecial Weather StatementFWDLimestone27 min
Jul 3, 5:09 PM CDTSpecial Weather StatementFWDRobertson36 min
Jul 3, 5:33 PM CDTAreal Flood AdvisoryFWDBell117 min

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.